It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-14-2001, 10:18 PM   #1
BEK BEK is offline
Newbie
 
Join Date: Dec 2000
Posts: 9
BEK HB User
Serzone

My husband had been on 20 mg of Paxil for about 2 months and it didn't seem to help him. His doctor just switched him to 100 mgs Serzone. Anyone else on this medication? Your thoughts about how it works and any side effects you have experienced. He has been on it for 2 days now and tonight he experienced severe pain in his stomach and got sick.

Thanks for your thoughts!

 
Old 01-14-2001, 10:41 PM   #2
Senior Member
 
Join Date: Nov 2000
Location: West Texas
Posts: 110
TrickyDick HB User
Re: Serzone

Is your husband splitting it into two doses taken with food?
Serzone killed my sex life so I got off it after about 6 weeks. Yes, at first it did make me sick at my stomach, but that went away. Hope it works out for yall. Here is a good source of info on drugs.
<A HREF="http://www.nlm.nih.gov/medlineplus/druginfo/nefazodonesystemic203491.html" TARGET=_blank>http://www.nlm.nih.gov/medlineplus/druginfo/nefazodonesystemic203491.html</A>

 
Sponsors Lightbulb
   
Old 01-15-2001, 01:50 AM   #3
 
Join Date: Jan 2001
Location: California
Posts: 0
Sara B HB User
Re: Serzone

I've been taking Serzone for about 1 1/2 years. If I remember correctly, I was sick to my stomach for the first week or two in the beginning. But I think almost all the AD's I've taken have done that to me. Fortunately, it's a side effect that didn't last. The only noticable side effect I have now is that it puts me to sleep. And if I try to stay awake after taking it, I feel like I'm drunk or something. Taking it at night before I go to bed seems to have resolved that problem, though.
However, I'm not so sure that extreme stomach pain is a run-of-the-mill side effect. I only felt like I had a mild case of the stomach flu. You're husband might consider calling his doctor to make sure it's nothing to worry about. His pharmasist should be able to tell him more about Serzone as well. These meds almost always seem to have some sort of side effect. I always make sure that they are more tolerable than the depression. After all, it's not really worth it when you're not depressed anymore but you feel lousy all the time anyway. Kind of defeats the purpose in my opinion.

Best of luck to you and your husband,
Sara

 
Old 01-15-2001, 05:26 PM   #4
Junior Member
 
Join Date: Dec 2000
Location: Ohio, USA
Posts: 15
ladyowl HB User
Re: Serzone

I was on Serzone...briefly. It made me so dizzy that I literally walked into walls!! Hope that it helps your husband though!!!

 
Old 01-15-2001, 06:37 PM   #5
joy joy is offline
Inactive
 
Join Date: Nov 2000
Posts: 140
joy HB User
Re: Serzone

It's possible that's part of withdrawl from Paxil. Have him down on Paxil; don't have it stopped abruptly. Start the Serzone 50 mg split in 2 doses[instead of 100mg] for 2 or 3 days while taking 15 mg of Paxil for a week. Gradually go down to 10 mg of Paxil while increasing the Serzone. I had no bad side effects from Serzone; a headache when I increased the dose for a day [I was up to 500 mg eventually]. It did give me insomnia though, and did not help me, but Paxil did. Go figure. I hope Serzone helps your husband.
Joy

 
Old 01-16-2001, 11:23 AM   #6
BEK BEK is offline
Newbie
 
Join Date: Dec 2000
Posts: 9
BEK HB User
Re: Serzone

My husband is supposed to take 100 mg of Serzone TWICE a day. He stopped taking Paxil completely last Friday - cold turkey.

A friend of mine said that her husband had flu like symptoms when he got off Paxil. Also, I thought that you were supposed to get off meds slowly not cold turkey.

Thanks for your thoughts. He did not sleep last night and is very emotional today. I told him he needs to see the pyschiatrist not GP!

 
Old 01-16-2001, 04:15 PM   #7
Unregistered
Guest
 
Posts: n/a
Re: Serzone

I've been on Serzone for quite some time (can't remember exactly) and I can't honestly say whether it's helping or not; it's definitely not helping ENOUGH. This was my experience: I don't remember the dose my GP started with, but it wasn't doing anything so he upped it to 150 twice a day. I would only remember to take it once/day so I was only getting 150 total. When I eventually switched to a psychiatrist, she said 150 mg. would be a child's dose. She put me on 300 mg. once/day to start. The only side effect at that point was dry mouth in the morning. It still wasn't doing much so she raised the dose to 450 mg. once/day. She said the typical range of doses for adults was 300 - 600 so I was in the middle range. At the 450 mg. dosage, I began having "trailers" in the morning that lasted for about an hour after I got up. It's like a ghost image that is especially noticable with movement. When my arm moved, I would see a ghost like image that was just offset slightly - kind of like a double image but just a portion of the double image. I ended up seeing an eye doctor and getting new glasses - which didn't help - before finally calling the psychiatrist to ask whether it could be the medicine. She said it was fairly common - so we've dropped my dose back to 300 and the problem has lessened. I agree that a psychiatrist is best suited to manage these types of meds. (My GP ASSURED me that the visual problems were NOT related to the meds.)

 
Old 01-24-2001, 07:01 PM   #8
Senior Member
(male)
 
Join Date: Dec 2000
Location: USA
Posts: 136
kato_cat69 HB User
Re: Serzone

I have just started on Serzone, and am experiencing much stomach distress. Is this normal? Also I wake up around 5 AM each day and cannot go back to sleep because of the abdominal pain. I roll around in bed and can't get comfortable. Does anyone else have these problems? I am taking 50 MG in the AM and 150 before bedtime. Am also taking a small dose of Trazodone with the Serzone, and a sleeping pill. Any comments? Thanks for your help.

[This message has been edited by kato_cat69 (edited 01-24-2001).]<p>[This message has been edited by kato_cat69 (edited 01-24-2001).]

 
Old 01-26-2001, 01:08 PM   #9
Junior Member
 
Join Date: Jan 2001
Location: Schuylkill Haven, PA, USA
Posts: 18
Nighthawk HB User
Re: Serzone

I was given Serzone by my pain management doc to help me sleep. 500 mg's before bedtime. I also experienced some stomach pain at first. But I didn't take it for very long cause it would actually make me nervous and jumpy and not sleepy.

Nighthawk

 
Old 01-26-2001, 09:39 PM   #10
Junior Member
 
Join Date: Jan 2001
Posts: 13
struggling HB User
Re: Serzone

I just got off Paxil cold turkey last week myself, and was switched to Prozac. I had horrible flu-like symptoms for like 5 days straight, and am still not sure if it was the Paxil withdrawal, or my body getting used to Prozac. I puked for 2 days and haven't eaten anything other than soup for a week. I'm finally feeling better now. It could very well be the change over to a new drug, and the body getting used to the lack of Paxil. Who knows. Everyone's body reacts differently.

 
Old 01-27-2001, 07:38 AM   #11
joy joy is offline
Inactive
 
Join Date: Nov 2000
Posts: 140
joy HB User
Re: Serzone

Getting off Paxil cold turkey will produce those symptoms. Your doc should have had you wean down on Paxil slowly and when you were down to about 15 mg, start to take 10 mg of Prozac. This would have alleviated most of your flu-like symptoms. I'm glad you are feeling better now. Prozac is working for me; I hope it does the same for you.
Joy


<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by struggling:
<B>I just got off Paxil cold turkey last week myself, and was switched to Prozac. I had horrible flu-like symptoms for like 5 days straight, and am still not sure if it was the Paxil withdrawal, or my body getting used to Prozac. I puked for 2 days and haven't eaten anything other than soup for a week. I'm finally feeling better now. It could very well be the change over to a new drug, and the body getting used to the lack of Paxil. Who knows. Everyone's body reacts differently.</B><HR></BLOCKQUOTE>

 
Old 01-28-2001, 08:49 AM   #12
Senior Member
 
Join Date: Nov 2000
Posts: 222
ginli HB User
Re: Serzone

What would be the withdrawal symptoms for Celexa, Serzone, or Prozac? The same as for Paxil??

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone ever take Serzone? jodianne Anxiety 6 03-16-2007 02:05 PM
serzone jakelewis Depression 2 02-12-2007 03:27 PM
Serzone withdrawal - input and help requested Kiminca Depression 0 09-15-2004 10:07 PM
serzone/nefazodone and liver failure hry33 Panic Disorders 1 05-22-2004 07:37 PM
SERZONE or ZOLOFT anyone!! DESPERATE!! byrdleg Panic Disorders 7 03-29-2004 01:52 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), neveragain444 (9), cuddles1 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 10:43 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!